Alert archive / Utah / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 15, NWS Salt Lake City, UT

June 19, 2000Emery County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 19, 2000, 1:35 PM MDT for Emery County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 2000, 1:35 PM MDT (19:35 UTC)
Expired
Jun 19, 2000, 2:20 PM MDT
In force
45 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Emery County, UT

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 7.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2000-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2000-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 191938
SVRSLC
UTC015-192020-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
135 PM MDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EMERY COUNTY IN UTAH

* UNTIL 220 PM MDT

* AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SOUTH CENTRAL EMERY COUNTY...OR ABOUT 27
  MILES NORTH OF HANKSVILLE...MOVING EAST AT 25 MPH.

LARGE HAIL AND STRONG GUSTY WINDS ARE POSSIBLE WITH THIS SEVERE 
THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN 
A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.

INTENSE LIGHTNING IS POSSIBLE WITH THIS STORM. IF 
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. MOVE 
INDOORS IF POSSIBLE. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.

LAT...LON 3883 11088 3858 11089 3856 11019 3889 11021

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:45 AM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 19, 9:45 AM MDT, 3 hours 50 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH
945 AM MDT MON JUN 19 2000

SYNOPSIS...MOISTURE OVER UTAH WILL PRODUCE SCATTERED THUNDERSTORMS
TODAY. A COLD FRONT WILL MOVE ACROSS THE NORTHERN AND CENTRAL
PORTIONS OF THE STATE...THEN STALL ACROSS THE SOUTH THIS EVENING. A
COOLER AND DRIER AIRMASS WILL FOLLOW THE FRONT BUT SOME MOISTURE
WILL LINGER OVER THE FAR SOUTH INTO TUESDAY.

DISCUSSION...UPPER LEVEL TROUGH MOVING THROUGH NORTHERN ROCKIES WITH
COLD FRONT DRAGGING INTO NORTHERN UTAH THIS MORNING.  THE COLD FRONT
IS NEAR A LOGAN TO WENDOVER LINE AT 800AM.  MOISTURE AHEAD AND ALONG
THIS FRONT CONTINUES TO DEVELOP SHOWERS AND THUNDERSTORMS. MOST
EXTENSIVE COVERAGE WILL BE ACROSS THE NORTHERN HALF OF THE STATE
THIS MORNING.  THE ACTIVITY WILL SWITCH TO THE CENTRAL HALF DURING
THE AFTERNOON WITH WIDELY SCATTERED ACTIVITY FURTHER SOUTH.  THE
ACTIVITY ACROSS THE SOUTHERN THIRD SHOULD LAST THROUGH MIDNIGHT. THE
FRONT IS EXPECTED TO MOVE THROUGH ABOUT A HANKSVILLE-MILFORD LINE
AROUND SUNSET AND THROUGH TO ARIZONA BY MORNING.  AIRMASS IS
EXPECTED TO STABILIZE BEHIND THE FRONT.  HOWEVER...SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE NORTHERN MOUNTAINS
THROUGH THE DAYLIGHT HOURS.  GOING TO LESSEN POPS IN THE SOUTHWEST
DUE TO DECREASE OF MOISTURE AND FLOW PUSHING MOISTURE EAST AND SOUTH.

SLC 710  CDC 332  NELSON

.SLC...NONE.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:29 PM MDTSevere Thunderstorm WarningSLCEmery, Sanpete, Sevier46 min
Jun 19, 1:29 PM MDTSevere Thunderstorm WarningSLCUtah, Wasatch31 min
Jun 19, 2:10 PM MDTSevere Thunderstorm WarningSLCJuab, Utah35 min
Jun 19, 2:45 PM MDTSevere Thunderstorm WarningSLCJuab, Sanpete, Utah30 min

Nearby

Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.